What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease?
User rating for this question
My MRI was unremarkable, I had a vertigo spell 6 weeks ago, and still feel unbalanced from it.. Went to ent he said possible meneires, primary said definitely not just vertigo, and them went neurotologist and said labrynthis... I fel like I am getting worse with my balance, I started taking Xanax and feel better but still get the feeling off balanced but less pronounced. Blood work was normal, MRI unremarkable, balance test normal, hearing normal. I feel like My head is swaying when I sit... If I put shows on my whole body sways... Help. I only had the spinning once and no more.. But my head gets this weird episodic of whirling in side my head.. Hard to explain.
Posted Wed, 15 Jan 2014 in Brain and Spine
Answered by Dr. Prasad 9 days later
Brief Answer: I do not feel it's Meniere's... Detailed Answer: Hi, Classical case of Meniere's consists of a triad - vertigo (spinning sensation not off balance); tinnitus (ringing in the ear) and hearing impairment. Neither your symptoms nor the hearing test match description of Meniere's disease. I am glad MRI ruled out structural as well as vascular abnormalities. However I am unsure what blood test are done yet. If I were your treating doctor I would make sure you have been tested for electrolyte abnormalities, blood sugar, thyroid, renal as well as liver function abnormalities besides testing for infections. You can check with your doctor. If all these tests are normal, I would continue to use xanax for couple of weeks as you are feeling better with it. If you don't feel much better in 2 weeks time, I would refer you to a psychiatrist who might switch over to clonazepam as it is much better and safer than xanax. Hope this helps. Let me know if you need clarifications. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 8 hours later
Bloodwork was all good ... Even tested me for Lyme and lupus. What can this be? She said labrynthis? Now this morning I woke up with my right ear hurting... If I touch it hurts Is clonazapem a Valium? I am on .25 on Xanax is that strong.. I take 3x a day.. This has been going on for 6 weeks.. Starting vestibular therapy today
Answered by Dr. Prasad 14 hours later
Brief Answer: Valium is not clonazepam... Detailed Answer: Hi, I would be pleased if all blood work including electrolyte and metabolic work up was normal. Labrynthitis is a possibility. But I haven't seen patients with labrynthitis presenting with late ear pain. If it's hurting badly, I would suggest you to visit the ENT specialist to exclude other external / middle ear pathology. As far as clonazepam is concerned, valium isn't a clonazepam drug. 0.25mg xanax is not very strong and I feel you can continue them for now. If you also develop anxiety over your current problems, your doctor can consider switch over to clonazepam. Vestibular exercise/therapy has added benefits. It helps your labrynthine structure adapt to the changes and relieves you from this trouble. Go ahead with it as planned. At the outset, I feel your current physician is managing this condition appropriately. You need not be worried about brain issues or meniere's. Hope this helps. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 4 minutes later
I went to vestibular therapy today.. They did a consultation.. And I passed everything and has told my doctors I don't have vestibular neuritis. So now what? Could my labrynthis is going away.. I am still feel off balanced or my eliquilibirum is off.. I am so scared now? I feel off when I put my shows on that have a 1 inch heel (wedge heel). What else can this be? My neck?
Answered by Dr. Prasad 2 hours later
Brief Answer: Do not be scared. It can add to your symptoms... Detailed Answer: Hi, Yes, cervical neck and carotid and vertebral blood circulation assessments are the next two tests that I would consider as the last set of investigations. You may call or go back to your neurologist and discuss with them. He/she might consider getting an X-ray / MRI of cervical spine along with arterial Doppler scan of neck blood vessels. If all tests come up negative, most of concerning medical condition are ruled out. Should you continue to feel imbalanced (despite no diagnosis), I would continue to treat you symptomatically. As you are feeling better, I would alter the benzodiazepine drug to keep you free of symptoms. Many a times, symptoms resolve slowly over a period of time. I hope you have discussed about the hear ache with your treating doctor. Hope this helps. Let me know if you need clarifications. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 5 hours later
Carotid on my MRI showed clear.
Answered by Dr. Prasad 20 hours later
Brief Answer: Posterior cerebral circulation need to be assessed Detailed Answer: Hi, Besides the carotid artery posterior cerebral circulation (vertebral arteries) also need to be assessed. You might also need the cervical spine check up. As I said earlier if all the evaluation comes up normal, I would choose to treat your symptoms. You should feel better in the due course of time. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 2 minutes later
How is that checked...
Answered by Dr. Prasad 11 minutes later
Brief Answer: Through your neurologist.... Detailed Answer: They can be checked either through color doppler study of neck vessels. Alternatively we can get an MR angiogram of brain and neck. Your neurologist would be the apt person to determine the best possible investigations. You can talk to him about cervical spine screening also. I guess these two test completes the evaluation for this problem. If no significant abnormality is found, I wouldn't investigate further but treat you symptomatically. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 1 minute later
Wouldn't I have other symptoms if it was that...and wouldn't some abnormalities show on the MRI? If normal, are u saying this is anxiety
Answered by Dr. Prasad 44 hours later
Brief Answer: Post circulation insufficiency causes imbalance.. Detailed Answer: Hi, Posterior circulation insufficiency cause imbalance. If imbalance is evident on clinical examination, I would like to screen blood vessels as a part of complete evaluation. You can take your doctor's opinion before pushing for doppler studies. Anxiety can contribute to imbalance. However if all tests are normal, I would only say you have a benign condition with or without anxiety issues. You perhaps need a little more time to recover. In fact I am extremely happy that you are feeling better with xanax. As I have been commenting, I would continue to treat you with benzodiazepine. A psychiatry consult is entailed to manage the benzodiazepine drugs. Hope this answers your question. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 7 hours later
I went to vestibular therapy consultation and said my balance seemed normal.. I passed all her tests. I uploAded my MRI for you to review
Answered by Dr. Prasad 2 days later
Brief Answer: MRI is unremarkable... Detailed Answer: MRI is unremarkable. It also mentions basilar artery as normal which in turns signifies that your vertebral artery and posterior circulation seem normal. You may therefore skip the Doppler study. However neck screening may be needed if you still feel imbalanced. Regards
Follow-up: What is the treatment for spinning sensation when suffering from Vertigo and meniere's diesease? 12 hours later
Waiting for MRI of neck to be approved in meantime neuro found my b12 low.. 283 and said this can contribute to the way I am feeling
Answered by Dr. Prasad 12 hours later
Brief Answer: Metabolic and vitamin abnormalities can cause... Detailed Answer: Hi, As I mentioned previously metabolic abnormalities and vitamin deficiency can make you feel imbalanced. Based on the details provided, I presumed they would be normal. Vitamin b12 level of 283pg/ml is not under deficient level. However your doctor can put you on vitamin b12 supplements and see if you feel better. Regards
People also viewed
- Suffering from positional vertigo treatment
- Causes of bilateral epididymal head cysts
- What is the treatment for vertigo and cervical spondylosis
- Mandibular foramen bigger sore side
- What is a bilateral nerve root block
- Is confusion a side effect of pomalyst?
- Bilateral c45 isseous foraminal impingement
- Is cramps a side effect of next choice?
- What is the treatment for vertigo
- Is heartburn a side effect of nulytely?
- Is itching skin a side effect of paxil?
- What are the symptoms and treatment for vertigo
- Bilateral cervical ribs headaches
- Is vomiting a side effect of omnitrope?
- What causes imbalance when suffering from vertigo